Alert archive / California / Wind Advisories in 2025

Wind Advisory 6, NWS Eureka, CA

February 11, 2025Del Norte County, Humboldt County, California

NWS Eureka, CA issued this wind advisory at Feb 11, 2025, 12:44 PM PST for Del Norte County, Humboldt County, California. It took effect at Feb 12, 2025, 6:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2025, 12:44 PM PST (20:44 UTC)
In effect from
Feb 12, 2025, 6:00 PM PST
Expired
Feb 13, 2025, 7:00 AM PST
In force
13 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2025-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2025-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS76 KEKA 112044
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1244 PM PST Tue Feb 11 2025

CAZ102-104>106-120445-
/O.NEW.KEKA.WI.Y.0006.250213T0200Z-250213T1500Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
1244 PM PST Tue Feb 11 2025

...WIND ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 7 AM PST 
THURSDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt, mainly over the higher terrain and wind prone areas.

* WHEN...From 6 PM Wednesday to 7 AM PST Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK
8 follow-up statements
053 
WWUS76 KEKA 112121
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
121 PM PST Tue Feb 11 2025

CAZ115-120530-
/O.NEW.KEKA.WI.Y.0007.250213T2000Z-250214T1000Z/
Southern Lake-
121 PM PST Tue Feb 11 2025

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 2 AM PST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Southern Lake.

* WHEN...From noon Thursday to 2 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ102-104>106-120530-
/O.CON.KEKA.WI.Y.0006.250213T0200Z-250213T1500Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
121 PM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 7 AM PST 
THURSDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt, mainly over the higher terrain and wind prone areas.

* WHEN...From 6 PM Wednesday to 7 AM PST Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK
251 
WWUS76 KEKA 112207
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
207 PM PST Tue Feb 11 2025

CAZ104-121000-
/O.NEW.KEKA.CW.Y.0014.250212T1000Z-250212T1700Z/
/O.CON.KEKA.WI.Y.0006.250213T0200Z-250213T1500Z/
Southwestern Humboldt-
207 PM PST Tue Feb 11 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 7 AM PST 
THURSDAY...

* WHAT...For the Cold Weather Advisory, very cold wind chills as low 
  as 24 expected. For the Wind Advisory, southeast winds 25 to 35 
  mph with gusts up to 55 mph expected.

* WHERE...Southwestern Humboldt.

* WHEN...For the Cold Weather Advisory, from 2 AM to 9 AM PST 
  Wednesday. For the Wind Advisory, from 6 PM Wednesday to 7 AM PST 
  Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CAZ115-121000-
/O.NEW.KEKA.CW.Y.0014.250212T1000Z-250212T1700Z/
/O.CON.KEKA.WI.Y.0007.250213T2000Z-250214T1000Z/
Southern Lake-
Including Lakeport and Knobcone Camp
207 PM PST Tue Feb 11 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 2 AM PST 
FRIDAY...

* WHAT...For the Cold Weather Advisory, very cold wind chills as low 
  as 26 expected. For the Wind Advisory, southwest winds 20 to 30 
  mph with gusts up to 45 mph expected.

* WHERE...Southern Lake.

* WHEN...For the Cold Weather Advisory, from 2 AM to 9 AM PST 
  Wednesday. For the Wind Advisory, from noon Thursday to 2 AM PST 
  Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CAZ101-103-121000-
/O.NEW.KEKA.CW.Y.0014.250212T1000Z-250212T1700Z/
Coastal Del Norte-Northern Humboldt Coast-
Including Fieldbrook, Eureka, McKinleyville, Fortuna, and
Fernbridge
207 PM PST Tue Feb 11 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

* WHAT...Very cold wind chills as low as 27 expected.

* WHERE...Del Norte and Northern Humboldt Coast.

* WHEN...From 2 AM to 9 AM PST Wednesday.

* IMPACTS...Wind chill values, along with very cold temperatures, 
  can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CAZ113-121000-
/O.NEW.KEKA.CW.Y.0014.250212T1000Z-250212T1700Z/
Southeastern Mendocino Interior-
Including Talmage, Calpella, and Redwood Valley
207 PM PST Tue Feb 11 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

* WHAT...Very cold wind chills as low as 25 expected.

* WHERE...Southeastern Mendocino Interior.

* WHEN...From 2 AM to 9 AM PST Wednesday.

* IMPACTS...Wind chill values, along with very cold temperatures, 
  can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CAZ102-105-106-121000-
/O.CON.KEKA.WI.Y.0006.250213T0200Z-250213T1500Z/
Del Norte Interior-Northern Humboldt Interior-Southern Humboldt
Interior-
207 PM PST Tue Feb 11 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 7 AM PST 
THURSDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt Interior, and Del Norte Interior.

* WHEN...From 6 PM Wednesday to 7 AM PST Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW
712 
WWUS76 KEKA 121042
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
242 AM PST Wed Feb 12 2025

CAZ104-121845-
/O.CON.KEKA.CW.Y.0014.000000T0000Z-250212T1700Z/
/O.CON.KEKA.WI.Y.0006.250213T0200Z-250213T1500Z/
Southwestern Humboldt-
242 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS 
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM 
PST THURSDAY...

* WHAT...For the Cold Weather Advisory, very cold wind chills as low 
  as 24. For the Wind Advisory, southeast winds 25 to 35 mph with 
  gusts up to 55 mph expected.

* WHERE...Southwestern Humboldt.

* WHEN...For the Cold Weather Advisory, until 9 AM PST this morning. 
  For the Wind Advisory, from 6 PM this evening to 7 AM PST Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CAZ115-121845-
/O.CON.KEKA.CW.Y.0014.000000T0000Z-250212T1700Z/
/O.CON.KEKA.WI.Y.0007.250213T2000Z-250214T1000Z/
Southern Lake-
Including Knobcone Camp and Lakeport
242 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS 
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 2 AM PST 
FRIDAY...

* WHAT...For the Cold Weather Advisory, very cold wind chills as low 
  as 23. For the Wind Advisory, southwest winds 15 to 25 mph with 
  gusts up to 55 mph expected.

* WHERE...Southern Lake.

* WHEN...For the Cold Weather Advisory, until 9 AM PST this morning. 
  For the Wind Advisory, from noon Thursday to 2 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CAZ101-103-121700-
/O.CON.KEKA.CW.Y.0014.000000T0000Z-250212T1700Z/
Coastal Del Norte-Northern Humboldt Coast-
Including Fieldbrook, Eureka, Fortuna, McKinleyville, and
Fernbridge
242 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS 
MORNING...

* WHAT...Very cold wind chills as low as 24.

* WHERE...Del Norte and Northern Humboldt Coast.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Wind chill values, along with very cold temperatures, 
  can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CAZ113-121700-
/O.CON.KEKA.CW.Y.0014.000000T0000Z-250212T1700Z/
Southeastern Mendocino Interior-
Including Talmage, Calpella, and Redwood Valley
242 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS 
MORNING...

* WHAT...Very cold wind chills as low as 25.

* WHERE...Southeastern Mendocino Interior.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Wind chill values, along with very cold temperatures, 
  can lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

CAZ102-105-106-121845-
/O.CON.KEKA.WI.Y.0006.250213T0200Z-250213T1500Z/
Del Norte Interior-Northern Humboldt Interior-Southern Humboldt
Interior-
242 AM PST Wed Feb 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM 
PST THURSDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt Interior and Del Norte Interior mainly over the 
  higher terrain and wind prone areas.

* WHEN...From 6 PM this evening to 7 AM PST Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
209 
WWUS76 KEKA 121720
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
920 AM PST Wed Feb 12 2025

CAZ104-130130-
/O.EXP.KEKA.CW.Y.0014.000000T0000Z-250212T1700Z/
/O.CON.KEKA.WI.Y.0006.250213T0200Z-250213T1500Z/
Southwestern Humboldt-
920 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY HAS EXPIRED...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM 
PST THURSDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southwestern Humboldt.

* WHEN...From 6 PM this evening to 7 AM PST Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ115-130130-
/O.EXP.KEKA.CW.Y.0014.000000T0000Z-250212T1700Z/
/O.CON.KEKA.WI.Y.0007.250213T2000Z-250214T1000Z/
Southern Lake-
Including Lakeport and Knobcone Camp
920 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY HAS EXPIRED...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 2 AM PST 
FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph 
  expected.

* WHERE...Southern Lake.

* WHEN...From noon Thursday to 2 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ101-103-113-121830-
/O.EXP.KEKA.CW.Y.0014.000000T0000Z-250212T1700Z/
Coastal Del Norte-Northern Humboldt Coast-Southeastern Mendocino
Interior-
Including Fieldbrook, Redwood Valley, McKinleyville, Fortuna,
Fernbridge, Talmage, Calpella, and Eureka
920 AM PST Wed Feb 12 2025

...COLD WEATHER ADVISORY HAS EXPIRED...

$$

CAZ102-105-106-130130-
/O.CON.KEKA.WI.Y.0006.250213T0200Z-250213T1500Z/
Del Norte Interior-Northern Humboldt Interior-Southern Humboldt
Interior-
920 AM PST Wed Feb 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM 
PST THURSDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt Interior, and Del Norte Interior.

* WHEN...From 6 PM this evening to 7 AM PST Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW
440 
WWUS76 KEKA 122213
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
213 PM PST Wed Feb 12 2025

CAZ102-104>106-130615-
/O.CON.KEKA.WI.Y.0006.250213T0200Z-250213T1500Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
213 PM PST Wed Feb 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM 
PST THURSDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt, mainly over the higher terrain and wind prone areas.

* WHEN...From 6 PM this evening to 7 AM PST Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ115-130615-
/O.CON.KEKA.WI.Y.0007.250213T2000Z-250214T1000Z/
Southern Lake-
213 PM PST Wed Feb 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 2 AM PST 
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lake.

* WHEN...From noon Thursday to 2 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK
095 
WWUS76 KEKA 130604
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1004 PM PST Wed Feb 12 2025

CAZ102-104>106-131415-
/O.CON.KEKA.WI.Y.0006.000000T0000Z-250213T1500Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
1004 PM PST Wed Feb 12 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt, mainly over the higher terrain and wind prone areas.

* WHEN...Until 7 AM PST Thursday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ115-131415-
/O.CON.KEKA.WI.Y.0007.250213T2000Z-250214T1000Z/
Southern Lake-
1004 PM PST Wed Feb 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 2 AM PST 
FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph 
  expected.

* WHERE...Southern Lake.

* WHEN...From noon Thursday to 2 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JLW
924 
WWUS76 KEKA 131341
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
541 AM PST Thu Feb 13 2025

CAZ102-104>106-131500-
/O.CON.KEKA.WI.Y.0006.000000T0000Z-250213T1500Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
541 AM PST Thu Feb 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WHAT...South winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Humboldt Interior, Del Norte Interior, and Southwestern 
  Humboldt, mainly over the higher terrain and wind prone areas.

* WHEN...Until 7 AM PST this morning.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ115-132145-
/O.CON.KEKA.WI.Y.0007.250213T2000Z-250214T1000Z/
Southern Lake-
541 AM PST Thu Feb 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST 
FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lake.

* WHEN...From noon today to 2 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
596 
WWUS76 KEKA 131445
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
645 AM PST Thu Feb 13 2025

CAZ102-104>106-131545-
/O.EXP.KEKA.WI.Y.0006.000000T0000Z-250213T1500Z/
Del Norte Interior-Southwestern Humboldt-Northern Humboldt
Interior-Southern Humboldt Interior-
645 AM PST Thu Feb 13 2025

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

The threat has ended.

$$

CAZ115-132245-
/O.CON.KEKA.WI.Y.0007.250213T2000Z-250214T1000Z/
Southern Lake-
645 AM PST Thu Feb 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST 
FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Lake.

* WHEN...From noon today to 2 AM PST Friday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 4:58 AM PST, 7 hours 46 minutes earlier.

Area forecast discussion, Feb 11, 4:58 AM PST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
458 AM PST Tue Feb 11 2025

.SYNOPSIS...Cool and dry conditions will continue through Tuesday. A
storm approaches Wednesday and moves onshore Thursday, bringing
gusty south wind and rain. Low elevation snow is possible in Trinity
county Thursday.

&&

.DISCUSSION...Cold, dry air persists this morning with gentle
offshore flow reinforcing clear skies along the coast while low
clouds and fog have formed in many interior river valleys overnight.
Cool temps continue today and Wednesday, while high cloud begins to
stream overhead today as moisture from a weak disturbance passes
mostly to the south of the area. This may bring drizzle to southern
Mendocino and a dusting of snow to the mountains in southern Lake
county late tonight.

Cool and dry weather comes to an end late Wednesday as a storm
approaches the West Coast. Winds will begin to turn southerly
Wednesday afternoon, and accelerate Wednesday night. Winds are
currently forecast to remain sub-advisory, with gusts reaching 30 to
40 mph for coastal headlands and ridges early Thursday morning.
Moderate precipitation is then forecast to develop Thursday as a
surface low moves onshore. Thanks to the relatively deep upper level
trough associated with this low, the heaviest precipitation will be
focused across the southern half of the area, with the higher
amounts in higher terrain areas. Currently, 2 to 3 inches of rain is
forecast across Mendocino and Lake Counties with 1 to 2 inches for
Humboldt and Del Norte. The low pressure system may enhance some
rain rates which could increase the risk of urban and small stream
flooding, primarily in Mendocino and Lake counties, but the overall
risk looks minor. That said, flooding concerns will be especially
elevated in Lake County with the elevated water level of Clear Lake
possibly exacerbating small stream and urban flooding in the area.
Otherwise, overall rain amounts pose only minor mainstem river
concerns.

Snow levels begin very low as this system moves onshore late
Wednesday night. There is potential for precip to start as snow
above 2500 ft in Lake county overnight Wednesday, however current
guidance is split on whether this will occur or not. Southerly flow
will help rapidly increase snow levels ahead of the strongest rain,
with snow levels quickly rising to above 4000 feet early Thursday
morning outside of Trinity county. This type of setup is ideal for
upslope flow and cold air trapping to help keep low snow levels in
Trinity County, perhaps as low as 1500 feet. This would allow for
substantial (4 to 8 inches) snow all along highways 199, 36, and 3
including Weaverville. Latest deterministic guidance continues to
depict heavy snow to the valley floor in Trinity with the onset of
precip early Thursday morning, then levels slowly rise Thursday
afternoon, possibly reaching above 2500 ft by the evening. Showers
continue across the area Thursday night into Friday morning

Ensembles show good agreement in a ridge filling in aloft Friday
afternoon and Saturday, shutting off the precip with dry weather
likely during this period. Another trough is then forecast to
approach the CA/OR border sometime Sunday to Monday, possibly
bringing beneficial precip primarily to Humboldt and Del Norte
counties.

&&

.AVIATION...VFR conditions prevailed overnight with light offshore
flow at both coastal terminals. UKI has so far evaded fog once again
this morning with a wide dewpoint spread at the surface. Light
northwesterly winds will redevelop along the coast this afternoon,
with brief gusts 10 to 15 knots possible at CEC. Increasing high
level cloud cover will move in this afternoon as a weak low pressure
system approaches the CA coast. MVFR to IFR ceilings <2000 feet are
likely at UKI by late tonight and early Wednesday morning; HREF only
indicates a 20% chance of light precip/drizzle as the heavier
rainfall stays further south.

&&

.MARINE...Northerly winds and seas will diminish late this morning and
early afternoon as a weak system approaches the waters. Light E/SE
flow will develop as wave heights fall to 5 to 6 feet. This brief
reprieve will be short lived as a stronger area of low pressure
deepens off the coast of the PNW. Strong southerly winds are likely
to develop along a frontal boundary late Wednesday night, with gale
force gusts 35 to 40 knots possible in the outer waters and areas
around Cape Mendocino. Steep 10 to 12 foot seas produced by these
winds will potentially be further enhanced by a large nearshore
westerly swell filling into the waters on Friday, with significant
wave heights 18 to 20 feet possible.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Cold Weather Advisory until 9 AM PST this morning for
     CAZ101>104-109-110-112-113-115.

     Winter Storm Watch from Wednesday evening through late
     Thursday night for CAZ107-108.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PST this morning for PZZ450.

     Small Craft Advisory until 3 PM PST this afternoon for
     PZZ455.

     Hazardous Seas Warning until 9 AM PST this morning for
     PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 8:50 AM PSTGale WatchEKA12 hr
Feb 11, 8:50 AM PSTSmall Craft AdvisoryEKA9 hr
Feb 11, 12:40 PM PSTWinter Storm WarningEKATrinity63 hr
Feb 11, 1:21 PM PSTWind AdvisoryEKA65 hr
Feb 11, 1:42 PM PSTFlood WatchEKALake, Mendocino50 hr
Feb 11, 2:07 PM PSTCold Weather AdvisoryEKADel Norte, Humboldt, Mendocino19 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.